Vol. 10, No. 2, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 10, 2213–2445
Issue 9, 1967–2212
Issue 8, 1739–1965
Issue 7, 1489–1738
Issue 6, 1243–1488
Issue 5, 1009–1241
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Generalized Heegner cycles at Eisenstein primes and the Katz $p$-adic $L$-function

Daniel Kriz

Vol. 10 (2016), No. 2, 309–374

We consider normalized newforms f Sk(Γ0(N),εf) whose nonconstant term Fourier coefficients are congruent to those of an Eisenstein series modulo some prime ideal above a rational prime p. In this situation, we establish a congruence between the anticyclotomic p-adic L-function of Bertolini, Darmon, and Prasanna and the Katz two-variable p-adic L-function. From this we derive congruences between images under the p-adic Abel–Jacobi map of certain generalized Heegner cycles attached to f and special values of the Katz p-adic L-function.

Our results apply to newforms associated with elliptic curves E whose mod-p Galois representations E[p] are reducible at a good prime p. As a consequence, we show the following: if K is an imaginary quadratic field satisfying the Heegner hypothesis with respect to E and in which p splits, and if the bad primes of E satisfy certain congruence conditions modp and p does not divide certain Bernoulli numbers, then the Heegner point PE(K) is nontorsion, implying, in particular, that rankE(K) = 1. From this we show that if E is semistable with reducible mod-3 Galois representation, then a positive proportion of real quadratic twists of E have rank 1 and a positive proportion of imaginary quadratic twists of E have rank 0.

Heegner cycles, $p$-adic Abel–Jacobi map, Katz $p$-adic $L$-function, Beilinson–Bloch conjecture, Goldfeld's conjecture
Mathematical Subject Classification 2010
Primary: 11G40
Secondary: 11G05, 11G15, 11G35
Received: 10 December 2014
Revised: 12 December 2015
Accepted: 15 December 2015
Published: 16 March 2016
Daniel Kriz
Department of Mathematics
Princeton University
Fine Hall, Washington Rd
Princeton, NJ 08544
United States